MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA082902A
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code Aneurysm expansion (4597)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2023, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was intended for use in the celiac artery during a physician-modified endovascular graft (pmeg) procedure.After the vbx device was advanced into the celiac artery the physician attempted to deploy the device.However, after deployment was initiated, the physician was only able to get the device to 4 atmospheres and was unable to complete full expansion.The delivery catheter was successfully removed and an 8mm bosten scientific mustang balloon dilatation catheter was advanced to complete full expansion.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
Manufacturing records were reviewed, and the device met all pre-release specifications.The origin of the obstruction and its composition could not be determined; therefore, the cause for the reported inability to deploy could not be established with the available information.The physician reported suspicion of a hole in the balloon causing the inability to deploy failure mode, but this report was not confirmed during the evaluation since pressure was not observed at the balloon during inflation attempts, nor were any leaks detected at the balloon or otherwise.Cause of the reported event cannot be established based on evaluation of the returned delivery system and the information reported to gore.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.
 
Additional Manufacturer Narrative
After further review, it was determined this is not a reportable complaint.Therefore, manufacturer report # 2017233-2023-04070 is being retracted.There is no reportable allegation of device deficiency or malfunction.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17222152
Report Number2017233-2023-04070
Device Sequence Number7241603
Product Code PRL
UDI-Device Identifier00733132637553
UDI-Public00733132637553
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Model NumberBXA082902A
Device Catalogue NumberBXA082902A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer09/14/2023
10/12/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date09/14/2023
10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale